To provide guidelines and recommendation for cancer treatment-induced diarrhoea.
High dose fluorouracil(FU) and leucovorin are given for an advanced colorectal cancer have an adverse life-threatening gastrointestinal syndrome. This syndrome needs massive monitoring and aggressive therapy for this severe complication. Loperamide is the only therapy for this syndrome. The guidelines suggest close monitoring of the patient. Early warning signs and timely intervention can help cure with the help of antibiotics. Radiation-induced diarrhoea can be managed with loperamide.
Severe diarrhoea can cause loss of fluid and electrolyte, leading to life-threatening dehydration, electrolyte imbalances and cardiovascular morbidity. The chances of infection become very high, leading towards sepsis and chemotherapy-induced neutropenia eventually. Cancer Treatment-Induced Diarrhea (CTID) may reduce therapy dosage and stop it, leading to an overall negative cancer therapy outcome.
Close aggressive monitoring and timely detection of CTID can save the patients life. However, proper guidelines and tools should be in place to assess symptoms accurately.